Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 256, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 21, 2008, 4:28 PM EDT for Allendale County, Colleton County, Hampton County, South Carolina; Screven County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2008, 4:28 PM EDT (20:28 UTC)
- Expired
- Jul 21, 2008, 5:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Screven County, GA, Allendale County, SC, Colleton County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1932 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 212028
SVRCHS
GAC251-SCC005-029-049-212115-
/O.NEW.KCHS.SV.W.0256.080721T2028Z-080721T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 515 PM EDT
* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF PADGETTS TO 12
MILES NORTH OF MILLETT...OR ALONG A LINE EXTENDING FROM 10 MILES
SOUTHEAST OF BAMBERG TO 8 MILES WEST OF BARNWELL...MOVING SOUTHEAST
AT 30 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
MILLETT...
SMOAKS...PADGETTS...
MILLHAVEN...WILLIAMS...
HILLTONIA...RUFFIN...
SYCAMORE...SEIGLING...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3292 8176 3304 8156 3309 8162 3316 8153
3311 8137 3313 8119 3304 8106 3310 8095
3307 8091 3313 8090 3318 8080 3292 8043
3278 8179
TIME...MOT...LOC 2028Z 325DEG 26KT 3317 8091 3323 8148
$$2 follow-up statements
000
WWUS52 KCHS 212045
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT MON JUL 21 2008
GAC251-SCC005-029-049-212115-
/O.CON.KCHS.SV.W.0256.000000T0000Z-080721T2115Z/
SCREVEN GA-ALLENDALE SC-HAMPTON SC-COLLETON SC-
443 PM EDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN COLLETON...NORTHERN HAMPTON...ALLENDALE AND NORTHEASTERN
SCREVEN COUNTIES...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SMOAKS TO JENNYS TO
BALDOCK...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF SAINT
GEORGE TO 11 MILES NORTHEAST OF HAMPTON TO 7 MILES NORTHWEST OF
ALLENDALE...MOVING SOUTHEAST AT 30 MPH.
THIS LINE HAS A HISTORY OF PRODUCING WIND DAMAGE IN BARNWELL COUNTY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3316 8153 3311 8137 3313 8119 3308 8115
3304 8106 3310 8095 3307 8091 3314 8088
3318 8080 3292 8043 3282 8151 3300 8162
3305 8156 3309 8162
TIME...MOT...LOC 2043Z 325DEG 26KT 3313 8079 3302 8104
3305 8142
$$000
WWUS52 KCHS 212103
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EDT MON JUL 21 2008
GAC251-SCC005-029-049-212115-
/O.CON.KCHS.SV.W.0256.000000T0000Z-080721T2115Z/
SCREVEN GA-ALLENDALE SC-HAMPTON SC-COLLETON SC-
503 PM EDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN COLLETON...NORTHERN HAMPTON...ALLENDALE AND NORTHEASTERN
SCREVEN COUNTIES...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SMOAKS TO ASHTON TO
AVERILL...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF SAINT
GEORGE TO 12 MILES NORTHEAST OF HAMPTON TO 13 MILES WEST OF
ALLENDALE...MOVING SOUTHEAST AT 25 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3316 8153 3311 8137 3313 8119 3308 8115
3304 8106 3310 8095 3307 8091 3314 8088
3318 8080 3292 8043 3282 8151 3300 8162
3305 8156 3309 8162
TIME...MOT...LOC 2103Z 322DEG 22KT 3312 8077 3301 8102
3305 8151
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 4:24 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 21, 4:24 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT MON JUL 21 2008
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH THE PERIOD
WHILE A TROUGH OF LOW PRESSURE REMAINS TO THE WEST.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A NASTY LINE OF STORMS HAS DEVELOPED UPSTREAM ALONG THE LEADING
EDGE OF AN UPPER SHORTWAVE DIVING SE THROUGH CENTRAL SC. THIS
CLUSTER OF STORMS WILL ENCOUNTER AN INCREASINGLY UNSTABLE
ATMOSPHERE AS IT APPROACHES THE COAST DUE TO THE INCREASE IN
DEWPOINTS. ISOLATED ACTIVITY HAS ALSO OCCURRED ELSEWHERE BUT THE
PRIMARY DRIVER FOR CONVECTION THROUGH EARLY EVENING SHOULD BE THE
MCS. HAVE INCREASED POPS TO LIKELY THROUGH 00Z OVER SRN SC FOR THE
EXPECTED PASSAGE OF THIS MCS. ALSO INCLUDED MENTION OF SEVERE
STORMS IN HAZARDOUS WEATHER OUTLOOK. BEYOND 00Z DRYING CONDITIONS
EXPECTED WITH MOSTLY CLEAR SKIES.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
CONVECTIVE CHANCES SHOULD INCREASE ON TUE WITH THE UPPER RIDGE
BEGINNING TO BREAK DOWN...STRENGTHENING MID-LEVEL LAPSE RATES AND
PERHAPS A FEW WEAK UPPER DISTURBANCES ROTATING THROUGH. THE LATE
AFTERNOON SEABREEZE WILL ALSO SERVE AS A FOCUSING MECHANISM. HAVE
INCLUDED SLIGHT CHANCE POPS ALL AREAS WITH CHANCE POPS IN SOUTHEAST
GA WHERE A BIT MORE INSTABILITY IS EXPECTED.
THE OTHER ISSUE FOR TUE IS TEMPS. 850 MB TEMPS WILL BE ABOUT A
DEGREE WARMER THAN TODAY YET THE FLOW WILL BECOME WSW IN THE
AFTERNOON WHICH WOULD END THE DOWNSLOPING. WE THINK TEMPS SHOULD
TOP OUT NEAR TODAY/S HIGHS...PERHAPS A DEGREE COOLER OVER NORTHERN
SECTIONS WHERE THE LACK OF DOWNSLOPE WILL HAVE A GREATER
INFLUENCE. MATCHED TUE HIGHS UP WITH TODAY/S WITH MINOR TWEAKS.
DEWPOINTS WILL AGAIN MIX OUT INTO THE MID 60S INLAND BUT IN THE
CORRIDOR ALONG THE COAST THERE WILL BE SOME LOWER 70S THROUGH THE
AFTERNOON THAT WILL LINE UP WITH HIGH TEMPS IN THE MID OR UPPER
90S. FEEL FAIRLY CONFIDENT WE WILL REACH HEAT ADVISORY CRITERIA IN
SOME AREAS ON TUE. ANY LOCATION COULD HIT 105 HEAT INDEX FOR AN
HOUR BUT IT IS MUCH MORE CHALLENGING TO PIN DOWN AREAS THAT WILL
SEE TWO CONSECUTIVE HOURS OF 105 HEAT INDICES. BEST CHANCE WILL
REMAIN IN THE TRI-COUNTY AND SURROUNDING AREAS WHERE THE DEWPOINTS
ARE LEAST LIKELY TO MIX DOWN WHILE TEMPS WILL RISE INTO THE UPPER
90S. PLAN ANOTHER HEAT ADVISORY FOR TUE SIMILAR TO TODAY WITH THE
EXCEPTION OF JASPER COUNTY BEING REMOVED.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A MEAN UPPER LEVEL TROUGH WILL BE IN PLACE OVER THE EASTERN U.S.
THROUGH THE LONG TERM PERIOD. MEANWHILE AT THE SURFACE...ATLANTIC
HIGH PRESSURE WILL CONTINUE TO DOMINATE WITH A LEE SIDE TROUGH IN
PLACE JUST WEST OF THE FORECAST AREA. THIS LEE SIDE TROUGH COULD
DRIFT CLOSER TO THE COAST AT TIMES HOWEVER.
A SHORT WAVE WILL ROUND THE BASE OF THE UPPER LEVEL TROUGH AND PASS
OVER THE AREA WEDNESDAY INTO THURSDAY. THIS WILL RESULT IN A GOOD
CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY WEDNESDAY
AFTERNOON/EVENING. HEAVY RAINFALL IS ALSO POSSIBLE...GIVEN
PRECIPITABLE WATER VALUES WELL IN EXCESS OF 2 INCHES. FOR THE
REMAINDER OF THE LONG TERM PERIOD...EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP EACH AFTERNOON AND EVENING AS TIME/HEIGHT
CROSS SECTIONS CONTINUE TO SHOW FAIRLY DEEP MOISTURE IN PLACE OVER
THE REGION.
TEMPERATURES WILL BE NEAR SEASONABLE NORMALS WEDNESDAY THROUGH
MONDAY...WITH HIGHS GENERALLY IN THE LOWER TO PERHAPS MID 90S AWAY
FROM THE BEACHES.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THE TWO ISSUES FOR THE 18Z SET OF TAFS ARE VSBY AND CONVECTIVE
POTENTIAL. WIDESPREAD HAZE IS EXPECTED TO PERSIST THROUGH TONIGHT
AND PERHAPS EVEN INTO THE FIRST HALF OF TUE. PREVAILING MVFR VSBYS
EXPECTED THROUGH TONIGHT BEFORE HAZE MIXES OUT DURING THE DAY TUE.
A CLUSTER OF STORMS UPSTREAM COULD MAKE IT ALL THE WAY TO THE
COAST THROUGH 00Z...AFFECTING CHS TERM BRIEFLY IN THE PROCESS.
WILL MONITOR TAFS CLOSELY UNTIL MORE DEFINITE TIMING CAN BE
INTRODUCED.
SLIGHTLY BETTER COVERAGE OF CONVECTION EXPECTED ON TUE AS UPPER
LEVELS COOL SLIGHTLY AND A FEW WEAK UPPER DISTURBANCES SWING
THROUGH. BEST COVERAGE LOOKS TO BE ACROSS SOUTHERN SC WHERE DEWPTS
WILL REMAIN HIGHER AND THE SHORTWAVE ENERGY WILL BE. ADDED CB
MENTION AT CHS BUT NOT SAV. LATER SHIFTS WILL HOPEFULLY BE ABLE TO
PIN DOWN TIMING A BIT MORE PRECISELY.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED OUTSIDE OF
AFTERNOON/EVENING CONVECTION.
&&
.MARINE...
ATLANTIC HIGH PRESSURE WILL RESULT IN SOUTH OR SOUTHWEST WINDS OVER
THE COASTAL WATERS THROUGH SATURDAY. WIND SPEEDS COULD SURGE UP TO
15-20 KT AT TIMES IN THE EVENING/EARLY OVERNIGHT HOURS DUE TO
TYPICAL NOCTURNAL JETTING...AND UP TO 15 KT DURING THE AFTERNOON
NEAR SHORE AND IN THE CHARLESTON HARBOR DUE TO THE INFLUENCE OF THE
SEABREEZE. WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGH THE PERIOD.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR SCZ043>045-
047>051.
HEAT ADVISORY FROM 12 PM TO 9 PM EDT TUESDAY FOR SCZ043>045-
048>050.
MARINE...NONE.
&&
JRL/JAQHazardous weather outlook, Jul 21, 4:27 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 427 PM EDT MON JUL 21 2008 GAZ087-088-101-118-119-SCZ040-042-221000- JENKINS-SCREVEN-EFFINGHAM-INLAND CHATHAM-COASTAL CHATHAM-ALLENDALE- HAMPTON- 427 PM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. EXCESSIVE HEAT...HEAT INDEX VALUES MAY EXCEED 105 DEGREES IN SOME LOCATIONS TUESDAY...AND HEAT ADVISORIES MAY EVENTUALLY BE NEEDED. SEVERE THUNDERSTORMS...AN UNSTABLE AIRMASS IN PLACE ON TUESDAY WITH A FEW UPPER DISTURBANCES MOVING THROUGH SHOULD RESULT IN SCATTERED THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. THE GREATEST RISK FOR SEVERE WEATHER WILL EXIST BETWEEN 2 PM AND 8 PM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ047-051-221000- INLAND JASPER-COASTAL JASPER- 427 PM EDT MON JUL 21 2008 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...SCATTERED STORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. EXCESSIVE HEAT...HEAT INDEX VALUES MAY EXCEED 105 DEGREES IN SOME LOCATIONS TUESDAY...AND HEAT ADVISORIES MAY EVENTUALLY BE NEEDED. SEVERE THUNDERSTORMS...AN UNSTABLE AIRMASS IN PLACE ON TUESDAY WITH A FEW UPPER DISTURBANCES MOVING THROUGH SHOULD RESULT IN SCATTERED THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. THE GREATEST RISK FOR SEVERE WEATHER WILL EXIST BETWEEN 2 PM AND 8 PM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ043>045-048>050-221000- INLAND COLLETON-DORCHESTER-BERKELEY-BEAUFORT-COASTAL COLLETON- CHARLESTON- 427 PM EDT MON JUL 21 2008 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 12 PM TO 9 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...SCATTERED STORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...AN UNSTABLE AIRMASS IN PLACE ON TUESDAY WITH A FEW UPPER DISTURBANCES MOVING THROUGH SHOULD RESULT IN SCATTERED THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. THE GREATEST RISK FOR SEVERE WEATHER WILL EXIST BETWEEN 2 PM AND 8 PM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ099-100-114>117-137>141-221000- CANDLER-BULLOCH-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 427 PM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. EXCESSIVE HEAT...HEAT INDEX VALUES MAY EXCEED 105 DEGREES IN SOME LOCATIONS TUESDAY...AND HEAT ADVISORIES MAY EVENTUALLY BE NEEDED. SEVERE THUNDERSTORMS...AN UNSTABLE AIRMASS IN PLACE ON TUESDAY WITH A FEW UPPER DISTURBANCES MOVING THROUGH SHOULD RESULT IN SCATTERED THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. THE GREATEST RISK FOR SEVERE WEATHER WILL EXIST BETWEEN 2 PM AND 8 PM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-352-354-374-221000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 427 PM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 21, 3:05 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 305 PM EDT MON JUL 21 2008 SCZ043-044-211930- DORCHESTER-INLAND COLLETON- 305 PM EDT MON JUL 21 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL COLLETON AND WEST CENTRAL DORCHESTER COUNTIES THROUGH 330 PM EDT... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR SPRINGTOWN...OR ABOUT 7 MILES SOUTHWEST OF SAINT GEORGE...MOVING SOUTHEAST AT 9 MPH. AREAS IN AND AROUND CANADYS WILL BE IMPACTED THROUGH 330 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jul 21, 3:10 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL WEST ASHLEY 32.80N 80.01W
07/21/2008 E1.00 INCH CHARLESTON SC TRAINED SPOTTER
SPOTTER REPORTED DIME TO QUARTER SIZE HAIL.
&&
JHPLocal storm report, Jul 21, 3:13 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL WEST ASHLEY 32.80N 80.01W
07/21/2008 E1.00 INCH CHARLESTON SC PUBLIC
PUBLIC REPORTED DIME TO QUARTER SIZE HAIL.
&&
JHPSpecial weather statement, Jul 21, 3:29 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 329 PM EDT MON JUL 21 2008 SCZ050-212000- CHARLESTON- 329 PM EDT MON JUL 21 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON COUNTY THROUGH 400 PM EDT... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR MIDLAND PARK...OR ABOUT OVER GOOSE CREEK...MOVING SOUTHEAST AT 9 MPH. AREAS IN AND AROUND CHARLESTON AIRPORT...HANAHAN...NORTH CHARLESTON AND SHADOWMOSS WILL BE IMPACTED THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jul 21, 3:32 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 1 W WEST ASHLEY 32.80N 80.03W
07/21/2008 E1.00 INCH CHARLESTON SC PUBLIC
PUBLIC REPORTED DIME TO QUARTER SIZE HAIL NEAR CITADEL
MALL.
&&
JHPSpecial weather statement, Jul 21, 4:24 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 424 PM EDT MON JUL 21 2008 SCZ050-212100- CHARLESTON- 424 PM EDT MON JUL 21 2008 ...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL CHARLESTON COUNTY THROUGH 500 PM EDT... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR CAPWELLS CROSSROADS... OR ABOUT 18 MILES SOUTH OF SUMMERVILLE. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND ADAMS RUN...HOLLYWOOD...MEGGETT AND RAVENEL WILL BE IMPACTED THROUGH 500 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:50 AM EDT | Heat Advisory | CHS | Berkeley, Colleton, Dorchester | 16 hr |
| Jul 21, 2:57 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 33 min |
| Jul 21, 4:18 PM EDT | Heat Advisory | CHS | Berkeley, Colleton, Dorchester | 23 hr |
| Jul 21, 5:13 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester, Hampton | 62 min |
| Jul 21, 5:30 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.